Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 20, NWS Cheyenne, WY

October 11, 20124 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Oct 11, 2012, 3:00 AM MDT for 4 counties in Wyoming. It took effect at Oct 12, 2012, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 11, 2012, 3:00 AM MDT (09:00 UTC)
In effect from
Oct 12, 2012, 6:00 PM MDT
Expired
Oct 12, 2012, 1:54 AM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2901 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WWUS75 KCYS 110900
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MDT THU OCT 11 2012

...HIGH WIND WATCH FRIDAY NIGHT INTO SATURDAY MORNING...

.LOW PRESSURE CURRENTLY OFF THE COAST OF NORTHERN CALIFORNIA IS
FORECAST TO MOVE INTO NORTHERN COLORADO FRIDAY AND EVENTUALLY INTO
THE PANHANDLE SATURDAY. BEHIND THIS LOW...STRONG WEST AND
NORTHWEST WINDS ARE EXPECTED TO DEVELOP FRIDAY EVENING INTO
SATURDAY MORNING.

WYZ104>106-109>111-115-120000-
/O.NEW.KCYS.HW.A.0020.121013T0000Z-121013T1200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...LARAMIE
300 AM MDT THU OCT 11 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT. 

* TIMING...6 PM FRIDAY THROUGH 6 AM SATURDAY

* WINDS...WEST WINDS OF 40 MPH SUSTAINED WITH GUSTS IN EXCESS OF
  60 MPH ARE POSSIBLE OVER CARBON AND ALBANY COUNTIES AS WELL AS
  OUR WIND PRONE AREAS.

* IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR
  COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS
  WINDS...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
159 
WWUS75 KCYS 111230
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
630 AM MDT THU OCT 11 2012

...HIGH WIND WATCH FRIDAY NIGHT INTO SATURDAY MORNING...

.LOW PRESSURE CURRENTLY OFF THE COAST OF NORTHERN CALIFORNIA IS
FORECAST TO MOVE INTO NORTHERN COLORADO FRIDAY AND EVENTUALLY
INTO THE PANHANDLE SATURDAY. BEHIND THIS LOW...STRONG WEST AND
NORTHWEST WINDS ARE EXPECTED TO DEVELOP FRIDAY EVENING INTO
SATURDAY MORNING.

WYZ116-120000-
/O.EXA.KCYS.HW.A.0020.121013T0000Z-121013T1200Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
630 AM MDT THU OCT 11 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT. 

* TIMING...6 PM FRIDAY THROUGH 6 AM SATURDAY

* WINDS...WEST WINDS OF 40 MPH SUSTAINED WITH GUSTS IN EXCESS OF 
  60 MPH ARE POSSIBLE OVER CARBON AND ALBANY COUNTIES AS WELL AS 
  OUR WIND PRONE AREAS. 

* IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR
  COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS
  WINDS...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104>106-109>111-115-120000-
/O.CON.KCYS.HW.A.0020.121013T0000Z-121013T1200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...LARAMIE
630 AM MDT THU OCT 11 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT. 

* TIMING...6 PM FRIDAY THROUGH 6 AM SATURDAY

* WINDS...WEST WINDS OF 40 MPH SUSTAINED WITH GUSTS IN EXCESS OF 
  60 MPH ARE POSSIBLE OVER CARBON AND ALBANY COUNTIES AS WELL AS 
  OUR WIND PRONE AREAS. 

* IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR
  COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS
  WINDS...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
291 
WWUS75 KCYS 112113
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT THU OCT 11 2012

...HIGH WIND WATCH FRIDAY NIGHT INTO SATURDAY MORNING FOR WIND
PRONE AREAS OF SOUTHEAST WYOMING...

.LOW PRESSURE CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST IS FORECAST
TO MOVE NORTHEAST ON FRIDAY AND EVENTUALLY MOVE OVER SOUTHEAST
WYOMING ON FRIDAY NIGHT. BEHIND THIS LOW...STRONG WEST TO
NORTHWEST WINDS WILL BE POSSIBLE OVER SOUTHEAST
WYOMING...ESPECIALLY THE WIND PRONE AREAS OF ARLINGTON AND THE
SOUTHERN LARAMIE RANGE. WINDS WILL BEGIN TO WEAKEN ON SATURDAY
AFTERNOON AS THE STORM SYSTEM EXITS THE AREA TO THE EAST.

WYZ104>106-109-111-115-112215-
/O.CAN.KCYS.HW.A.0020.121013T0000Z-121013T1200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...BAGGS...DIXON...LARAMIE
313 PM MDT THU OCT 11 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH STRONG WEST TO NORTHWEST WINDS WILL STILL BE POSSIBLE
OVER THESE ZONES ON FRIDAY NIGHT...WINDS ARE EXPECTED TO STAY
BELOW HIGH WIND CRITERIA AT THIS TIME.

$$

WYZ110-116-120915-
/O.EXT.KCYS.HW.A.0020.121013T0300Z-121013T1200Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE
313 PM MDT THU OCT 11 2012

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH
EARLY SATURDAY MORNING. 

* TIMING...9 PM FRIDAY THROUGH 6 AM SATURDAY

* WINDS...WEST WINDS SUSTAINED AT 40 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE OVER THE ARLINGTON AREA AND SOUTHERN LARAMIE RANGE.

* IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR
  COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS WINDS...
  ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FINCH
533 
WWUS75 KCYS 120242
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
842 PM MDT THU OCT 11 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING...

.A PACIFIC LOW PRESSURE SYSTEM OVER CENTRAL AND SOUTHERN CALIFORNIA
IS FORECAST TO MOVE EAST-NORTHEAST FRIDAY AND EVENTUALLY MOVE ACROSS
SOUTHEAST WYOMING FRIDAY NIGHT AND SATURDAY MORNING. BEHIND THIS LOW
PRESSURE SYSTEM...STRONG WEST TO NORTHWEST WINDS WILL BE POSSIBLE
OVER SOUTHEAST WYOMING...ESPECIALLY THE WIND PRONE AREAS OF ARLINGTON
AND THE SOUTHERN LARAMIE RANGE. WINDS WILL BEGIN TO WEAKEN SATURDAY
MORNING AS THE STORM SYSTEM EXITS TO THE EAST.

WYZ110-116-121200-
/O.CON.KCYS.HW.A.0020.121013T0300Z-121013T1200Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE
842 PM MDT THU OCT 11 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT. 

* TIMING...9 PM FRIDAY THROUGH 6 AM SATURDAY.

* WINDS...WEST WINDS SUSTAINED AT 40 MPH WITH GUSTS TO 60 MPH WILL
  BE POSSIBLE ACROSS THE ARLINGTON AREA AND SOUTHERN LARAMIE RANGE.

* IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR
  COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS WINDS...
  ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAMSKI
847 
WWUS75 KCYS 120754
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
154 AM MDT FRI OCT 12 2012

...HIGH WIND WATCH CANCELLED...

WYZ110-116-120900-
/O.CAN.KCYS.HW.A.0020.121013T0300Z-121013T1200Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE
154 AM MDT FRI OCT 12 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

LATEST FORECAST GUIDANCE SHOWING WINDS TO BE LESS THAN ORIGINALLY
EXPECTED. WINDS WILL STILL BE STRONG NEAR ARLINGTON AND OVER THE
SOUTHERN LARAMIE RANGE...BUT BELOW CRITICAL LEVELS.
THEREFORE...THE WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 10, 11:22 PM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 10, 11:22 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1122 PM MDT WED OCT 10 2012

.AVIATION...06Z TAF ISSUANCE...
EXPECT VFR OVER MOST TERMINALS THOUGH THE PERIOD.  EXCEPTIONS WILL
BE OVER THE NEB PANHANDLE WHERE SOME MVFR CIGS POSSIBLE FOR A TIME
WEDS MORNING BEHIND A COLD FRONT THAT WILL MOVE SOUTH ACROSS THE
PLAINS OVERNIGHT.  KCDR AND KAIA MOST LIKELY TO EXPERIENCE THESE
LOWERED CIGS.

&&

.PREV DISCUSSION... /ISSUED 428 PM MDT WED OCT 10 2012/

SHORT TERM...TONIGHT THROUGH FRIDAY...

WESTERLY WINDS HAVE BEEN QUITE BREEZY ALONG AND WEST OF THE
LARAMIE RANGE THIS AFTERNOON. SHOULD BEGIN TO SEE WINDS DECREASE
AFTER SUNSET THIS EVENING AS MIXING DECREASES...HOWEVER WIND GUSTS
TO 25-30 KT WILL STILL BE POSSIBLE IN THE WIND PRONE AND EXPOSED
AREAS WITH 700MB WIND SPEEDS REMAINING AROUND 30 KT. RED FLAG
WARNING CONTINUING THROUGH 7 PM LOOKS GOOD...SEE THE FIRE WEATHER
DISCUSSION BELOW FOR MORE DETAILS.  A WEAK SHORTWAVE MOVING OVER
THE NORTHERN PLAINS TONIGHT WILL CAUSE SFC PRESSURE RISES OVER THE
DAKOTAS. THIS WILL DRIVE A WEAK COLD FRONT THROUGH THE PLAINS
BETWEEN 06Z AND 12Z. LLVL RH PROGS SHOW THE HIGHEST MOISTURE OVER
THE NORTHERN HALF OF THE PANHANDLE BETWEEN 09Z AND 15Z ON THURSDAY.
IN ADDITION...SREF SHOWS A LOW CHANCE OF MVFR/IFR CIGS IN THE SAME
AREA. SO COULD SEE SOME LOW CLOUD DEVELOPMENT OVER THE PANHANDLE
TOMORROW MORNING. COOLED THURSDAY HIGH TEMPERATURES BY ABOUT 5
DEGREES ON THE PLAINS WITH LLVL EAST-TO-SOUTHEAST UPSLOPE IN PLACE.

SHORTWAVE RIDGING WILL BE IN PLACE ON THURSDAY IN ADVANCE OF THE
CLOSED UPPER LOW SPINNING OFF THE SOUTHERN CALIFORNIA COAST. THIS
LOW WILL BEGIN ITS TREK TO THE NORTHEAST ON FRIDAY. 700MB TEMPS
INCREASE TO AROUND 8C BY FRIDAY AFTERNOON IN SOUTHERLY FLOW. THE
MAV GUIDANCE IS 8 DEGREES WARMER WITH HIGHS AT CYS ON FRIDAY...BUT
SIDED WITH THE COOLER MET GUIDANCE AS CLOUD COVER WILL BE
INCREASING OVER THE COURSE OF THE DAY. WITH LARGE SCALE LIFT
DEVELOPING BY FRIDAY AFTERNOON...SOME QPF WILL BE POSSIBLE OVER
THE SOUTHERN ZONES. MUCAPE VALUES ARE AROUND 100-200 J/KG...SO
INCLUDED A SLIGHT CHANCE OF THUNDER ON FRIDAY AFTERNOON. THE BEST
CHANCES OF PRECIP WILL HOLD OFF UNTIL FRIDAY NIGHT WHEN THE BETTER
LIFT AND MOISTURE ARRIVES.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT...VERY DYNAMIC
UPPER LEVEL LOW WILL MOVE UP FROM THE GREAT BASIN FRIDAY WITH
THE LOW CENTER MOVING ACROSS NORTHERN COLORADO FRIDAY NIGHT INTO
SATURDAY MORNING. THIS LOW LOOKS TO CARRY WITH IT A FAIRLY WARM
AND MOIST PACIFIC AIRMASS...ALTHOUGH THERE REMAINS SOME QUESTION AS
TO WHAT TEMPERATURES WILL DO FRIDAY NIGHT AS THE COLDEST PORTION
OF THE LOW MOVES OVERHEAD. AT THIS POINT IN THE GAME...WILL SEE
PRECIP BECOME FAIRLY WIDESPREAD FROM WEST TO EAST OVERNIGHT WITH
THE COMBINATION OF DIFFLUENT FLOW ALOFT...STRONG PVA AND
FRONTOGENESIS SETTING UP OVER THE CWA. WARM AIR ADVECTION OUT
AHEAD OF THE MAIN PACIFIC FRONT MOVING WEST TO EAST IN THE
EVENING...IN ADDITION TO INCREASING DYNAMIC ENERGY FROM THE MAIN
LOW...WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH FRIDAY
EVENING.

THEN THROUGH THE OVERNIGHT PERIOD...THERE AGAIN REMAINS SOME
UNCERTAINTY WITH TEMPERATURES AND THEREFORE PRECIP TYPE DURING
THIS TIME. 12Z MODELS ARE KEEPING A WARM SYSTEM OVERALL WITH THE
PACIFIC SOURCE REGION...WITH H7 TEMPS HOVERING AROUND MINUS 1C
OVER THE SNOWY AND SIERRA MADRES...AND POSITIVE VALUES EVERYWHERE
ELSE. THUS ONLY THE HIGHER PEAKS ABOVE 9000FT LOOK COLD ENOUGH
FOR SNOW OVERNIGHT. WOULD TEND TO THINK SUCH AN ENERGETIC SYSTEM
COULD DROP TEMPS A FEW EXTRA DEGREES ESPECIALLY WITH OROGRAPHIC
FORCING ACCELERATING COOLING ALONG THE WESTERN SLOPES...BUT WILL
KEEP SNOW CONFINED TO THE HIGHER PEAKS FOR NOW TO SEE IF A TREND
TOWARD BROADER SCALE COOLER TEMPS SHOWS UP IN THE NEXT FEW MODEL
RUNS. LOOKING AT ABOUT 3 TO 6 INCHES OF SNOW AT THE HIGHER
PEAKS...WITH DECENT RAIN ACCUMULATIONS ELSEWHERE ACROSS THE CWA.

SFC CYCLONE DEVELOPING OVER NEBRASKA AND SOUTH DAKOTA WILL
ACCELERATE THE PACIFIC FRONT TO MOVE WEST TO EAST QUICKLY...WITH A
STRONG PRESSURE GRADIENT SETTING UP ALONG THE ROCKIES. SO COULD
SEE MODERATE TO LOCALLY STRONG WINDS DEVELOP FRIDAY NIGHT ALONG
AND WEST OF THE LARAMIE RANGE. A SECONDARY COLD FRONT WILL MOVE
SOUTH ACROSS THE FORECAST AREA ON SATURDAY AS THE MAIN SYSTEM
MOVES TO THE EAST BRINGING DRIER...SLIGHTLY COOLER AND MORE
WIDESPREAD WINDY CONDITIONS FOR SATURDAY. NW WINDS WILL OCCUR
BEHIND THE FRONT ACROSS THE EASTERN PLAINS...WHILE WESTERLY WINDS
WEST OF THE LARAMIE RANGE WILL PERSIST AS THIS FRONT DOES NOT LOOK
TO QUITE MAKE IT PAST THE RANGE.

THE UPPER LEVEL PATTERN WILL TRANSITION TO A FAST NW FLOW PATTERN
LATE SATURDAY AND LOOKS TO CONTINUE THROUGH MIDWEEK. THEREFORE...
EXPECTING MOSTLY DRY AND WINDY CONDITIONS TO OCCUR ACROSS WYOMING
WITH GENERALLY MILD TEMPS IN THE UPPER 50S TO LOW 70S ACROSS THE
BOARD. NEXT REAL CHANCE FOR PRECIP WILL BE MONDAY NIGHT AND
TUESDAY IN THE MOUNTAINS WITH UPSLOPE FLOW AND A SHORTWAVE FEATURE
MOVING OVERHEAD THEN.

&&

FIRE WEATHER...

WESTERLY WINDS HAVE BEEN SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO
35 MPH FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS
AFTERNOON. IN ADDITION...THE DRY AIRMASS HAS CAUSED RELATIVE
HUMIDITY VALUES TO FALL TO 10-15 PERCENT. THESE CRITICAL FIRE
WEATHER CONDITIONS WILL CONTINUE THROUGH SUNSET WHEN TEMPERATURES
WILL BEGIN TO COOL. HIGH TEMPERATURES WILL BE COOLER OVER THE
PLAINS ON THURSDAY BEHIND A COLD FRONT LATE TONIGHT. NO FIRE
WEATHER CONCERNS ARE EXPECTED TO THE WEST OF THE LARAMIE RANGE ON
THURSDAY WITH MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES ABOVE 25
PERCENT AND WEAKER WEST WINDS.

A STRONG STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE ON FRIDAY NIGHT AND SATURDAY MORNING.
THERE IS A GOOD CHANCE OF WIDESPREAD WETTING PRECIPITATION OVER
THE AREA DURING THIS TIME. STRONG WEST-TO-NORTHWEST WINDS WILL
OCCUR ON SATURDAY BEHIND THE SYSTEM.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...FINCH
LONG TERM...MAZUR
Hazardous weather outlook, Oct 10, 7:05 PM MDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT WED OCT 10 2012

NEZ002-003-019>021-054-055-095-096-WYZ101>119-111200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
705 PM MDT WED OCT 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION
FRIDAY NIGHT AND SATURDAY. THIS SYSTEM WILL BRING RAIN AND ISOLATED
THUNDERSTORMS WITH HIGHER ELEVATION SNOWFALL...ALONG WITH WINDY
CONDITIONS FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 2:55 AM MDTWinter Storm WatchCYSAlbany, Carbon23 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.